Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 13, 2021, 9:44 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 14, 2021, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
824 WHUS74 KBRO 140244 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 944 PM CDT Mon Sep 13 2021 GMZ150-155-170-175-141300- /O.CAN.KBRO.TR.W.1014.000000T0000Z-000000T0000Z/ /O.NEW.KBRO.SC.Y.0050.210914T0244Z-210914T1300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 944 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT TUESDAY... * WHAT...Seas 7 to 9 feet subsiding to 5 to 7 feet nearshore, and 8 to 10 feet subsiding to 6 to 8 feet offshore. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 8 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-140345- /O.CAN.KBRO.SC.Y.0049.000000T0000Z-210914T0900Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 944 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Observation stations within the Laguna Madre indicate that strong winds are no longer occurring. Therefore, the Small Craft Advisory has been cancelled. $$ TOMASELLI
2 follow-up statements
852 WHUS74 KBRO 140808 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 308 AM CDT Tue Sep 14 2021 GMZ150-155-170-175-141300- /O.CON.KBRO.SC.Y.0050.000000T0000Z-210914T1300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 308 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Seas 5 to 7 feet with occasional seas up to 8 feet nearshore, and 6 to 8 feet with occasional seas up to 9 feet offshore. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
388 WHUS74 KBRO 141255 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 755 AM CDT Tue Sep 14 2021 GMZ150-155-170-175-141400- /O.EXP.KBRO.SC.Y.0050.000000T0000Z-210914T1300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 755 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Small craft should continue to exercise caution on the Gulf waters with swells of 5 to 6 feet, occasionally up to 7 feet, can be expected through the afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 6:18 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 13, 6:18 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
618 PM CDT Mon Sep 13 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Conditions have begun to dry out faster than
anticipated as Tropical Storm Nicholas pulls farther away from
Deep South Texas. VFR conditions are expected to prevail through
the TAF period across all aerodromes though a few brief MVFR
ceilings, especially this evening, can not be ruled out. While
most of the precipitation has moved out the terminals could still
see a few showers in the area, especially through this evening
with light and variable winds.
&&
.PREV DISCUSSION... /issued 430 PM CDT Mon Sep 13 2021/
SHORT TERM (Tonight through Tuesday Night): Tropical Storm
Nicholas is currently located 70 miles south of Port Oconnor,
Texas and continues to move north/northeast away from Deep South
Texas with improving conditions through the period. A few showers
and maybe a rumble of thunder across the CWA can still be expected
through this evening, though the majority of this activity will
remain across the eastern counties and over the waters. Rain will
continue to taper off overnight with rain chances again on Tuesday
as deep tropical moisture continues to hang around the region.
Temperatures will continue to be near to below normal with the
excess cloud cover and lingering chances of precipitation.
A few coastal impacts will continue to cause concern through
Tuesday. High astronomical tides along with swell from Tropical
Storm Nicholas could continue to cause wave run up and minor
coastal flooding along area beaches as well as enhanced rip
current risks into Tuesday. A Coastal Flood Advisory has been
issued until Tuesday morning.
LONG TERM (Wednesday through Monday): While Tropical Storm
Nicholas has moved out of the area, deep tropical moisture will
remain in place through the long term. PWATS will continue to hover
around 2 to 2.25 inches and this tropical moisture in conjunction
with a 500 mb trough parked over Texas will keep periods of rain and
storms in the forecast through the long term. The best chances of
rainfall will be mostly confined to the eastern counties and
brief heavy rainfall is possible with any activity that develops.
Temperatures will remain near or just below normal through Monday
with the continued sky cover and rain chances.
MARINE (Now through Tuesday Night):Tropical Storm Nicholas
continues to move north/northeast away from the lower Texas
coast. A Tropical Storm Warning remains in effect for the Gulf
waters with continued high seas and strong winds. A Small Craft
Advisory is in effect for the Laguna Madre with moderate to strong
winds into tonight. Isolated to scattered showers and a few
thunderstorms will also be possible across the region through the
remainder of the period.
Wednesday through Sunday: Conditions will continue to improve
through late week as the influence from Tropical Storm Nicholas
fades. Seas will remain favorable for much of the week, though a
tightening pressure gradient could lead to small craft needing to
exercise caution and/or small craft advisories over the weekend.
Showers and a few thunderstorms will also be possible across the
waters through the period that could lead to brief elevated seas
and increased winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 90 77 91 / 40 30 20 30
BROWNSVILLE 77 93 79 93 / 40 30 20 40
HARLINGEN 74 92 76 92 / 30 20 20 30
MCALLEN 75 93 77 94 / 20 20 10 30
RIO GRANDE CITY 73 97 76 99 / 20 10 10 20
SOUTH PADRE ISLAND 80 86 82 86 / 50 30 30 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday morning for TXZ256-257-351.
High Surf Advisory until 7 AM CDT Tuesday for TXZ256-257-351.
Coastal Flood Advisory until 7 AM CDT Tuesday for TXZ256-257-351.
GM...Small Craft Advisory until 4 AM CDT Tuesday for GMZ130-132-135.
Tropical Storm Warning for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
68-McGinnis/AviationHazardous weather outlook, Sep 13, 4:02 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 402 PM CDT Mon Sep 13 2021 TXZ248>257-351-353-142115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 402 PM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Coastal Flood Advisory is in effect for coastal Willacy, Kenedy and Cameron Counties through 7 AM Tuesday. There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. There is a High Surf Advisory for the coastal portions of Cameron, Willacy, and Kenedy counties until 7 AM CDT Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents will be possible at the local beaches Tuesday through Tuesday night, and again Saturday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-142115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 PM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Tropical Storm Warning is in effect for the Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles offshore. A small craft advisory is in effect for the Laguna Madre. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisory conditions will be possible on the Gulf on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:27 AM CDT | Coastal Flood Statement | BRO | Kenedy | 3 hr |
| Sep 14, 7:27 AM CDT | Rip Current Statement | BRO | Kenedy | 12 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.